If you happen to overdose on Triphasil, overdose symptoms may include nausea, vomiting, and vaginal bleeding. In reported cases where children consumed large amounts of birth control pills, no serious complications were reported. However, any Triphasil overdose should be reported to a healthcare provider immediately, regardless of whether any serious problems are likely to occur.
Triphasil® (levonorgestrel/ethinyl estradiol) is a prescription-only oral contraceptive (birth control pill). The effects of a Triphasil overdose are usually not dangerous but can vary depending on a number of factors, including the sex and age of the person who took the overdose, the Triphasil dosage, and whether it was taken with any other substances, medications, or street drugs.
Even though a Triphasil overdose is unlikely to be life-threatening, it is important to seek medical attention immediately if you or someone else happens to overdose on Triphasil.
(Triphasil is equivalent to Enpresse® Levonest™, Myzilra™, and Trivora® birth control pills. The information in this article also applies to these medications.)
Just as with any birth control pill, an overdose with Triphasil may cause nausea and vomiting. In females (even young girls), an overdose may cause vaginal bleeding and may disrupt the menstrual cycle. No serious symptoms have been reported in cases where children accidentally took large overdoses of birth control pills.
It is not known how to best treat a Triphasil overdose. Therefore, treatment (if necessary) will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. In many cases, treatment may not be necessary, although medical attention is still necessary to rule out any problems.
Even though a Triphasil overdose is unlikely to cause serious problems, it is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on Triphasil.